Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Losing control
Dec 13, 2004

Hello Your site is wonderful for those of us suffering with this.

I am 42, straight and Poz about 6 years. Fairly healthy and doing pretty good on meds. I find myself, going through bouts of depression now (that I didn't have a few months ago). Could the medication contribute to this? I take no anti-depressants presently and am not in any kind of therapy. I thought I could deal, but I feel myself slipping away. Are there support groups for straight people out there? I have been in one with gay men and it helped a lot in the early years, but I need more help from someone who can understand the hetero element of this. Any advice would be appreciated.

Response from Dr. Horwath

You didn't mention which antiretrovirals you are taking. The most common cause of depression among the antiretrovirals is efavirenz (Sustiva). If you have no prior history of depression, and it began shortly after starting on Sustiva, then you should consult with your HIV doctor to see whether this is a likely cause and whether it is reasonable to consider an alternative (such as nevirapine), which was found to be similarly effective in the 2NN study, but not associated with a high risk for depression.



Previous
Wondering
Next
please please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement